Ulcerative Colitis Diary: Week Five On Prednisolone
Posted by DeadAnarchistPhil on February 22, 2011
Green = How well I feel 1 being the best and 10 being the worse.
Blue = Depression. Again, on a scale as above.
Treatment for: Ulcerative Colitis.
Medication, Direction and Course as follows:
Prednisolone : Take four 5mg Tablets daily for four weeks [Now six weeks], then cut down by one tablet a week each week over the next four [Now three] weeks.
Day 29 Tue 15th Feb 2011: Woke up at 7:20AM, so far not been to the toilet and not had much bloating.
Went to the toilet, only went three times, and no blood again! Strange! Bed tim: 11pm (5/10) (6/10)
Day 30 Wed 16th Feb 2011: Woke up at 7:20AM, felt bloated and tender. Came down stairs had breakfast and phoned the Docs and explained my problem with the tabs. Going to ring me back later.
Went to the toilet, only went twice, wasn’t formed but there was no blood again. After that I had to have a lie down, I was tired, I think I slept a for three-quarters of an hour. When I got up the Doc rang me, he agrees I should stay on the four tabs a day for another two weeks and then wean myself off them by dropping a tablet a week from the course. Something it didn’t say on the box. It said go down to one tablet a day over the next four weeks, which would’ve been a bad thing for me! You can’t just come off Prednisolone like that, you have Prednisone/Prednisolone withdrawal from it. Got to sleep about 11:30pm. (5/10) (6/10)
Day 31 Thu 17th Feb 2011: Woke up at 7AM and just dozed a little, got up, had my breakfast and meds. Not feeling too bad, hopefully visit the toilet later.
Feeling a little bloated, but not too bad. Went to bed at 10:30PM. (5/10) (6/10)
Day 32 Fri 18th Feb 2011: Woke up at 8am, had breakfast then had to hit the toilet, was somewhat better today, with a little blood, but nowhere near as much as I used to get. But still, hoping for the best in two weeks time, if not I’ll have to come off the Prednisolone and let my body recover before attempting it again but on a higher dose. That’ll be another Month wait which will take me in to late April! I was hoping to have got better enough to start exercising and going out by then. I’m starting to think I wont be at that level untill Mid-June!
Went to bed at 11:30PM (5/10) (6/10)
Day 33 Sat 19th Feb 2011: Had a lie in today, got up at 9:15am. Went to the toilet not long after getting up, no blood and still not that formed. I’m not expecting any success on the current dosage. If I expect no change I wont be disappointed at the end of it. I’ll have more success when I start a higher dose some time in Summer.
I’m getting more acne on my chest, shoulders, back and head (under the hair-line), luckily enough not got much on my face yet!
Going to bed 11pm. (5/10) (7/10)
Day 34 Sun 20th Feb 2011: Went to the toilet not long after I woke up, better formed and no blood again.
My anxiety and OCD mindset is starting to get on my nerves again! I wish could gain control of them and stop thinking this way because it’s so illogical, and ultimately, detrimental to my health!
Went to bed around 11pm, didn’t get to sleep untill gone 12AM (6/10) (7/10)
Day 35 Mon 21st Feb 2011: Woke up at 9AM! My sleeping pattern is slipping again, I just felt so tired and didn’t have a good sleep anyway, kept waking up. Went to the toilet not long after I got up, more formed and no blood. Currently no bloating or soreness, though the acne is getting worse!
Not had any need to go to the toilet since I went this morning. Only side effects I’m having at the moment is ithcy Acne on my back and head! I’m going to start using the acne soloution Dalacin T I got from the Dermotologist. I held off using it because I haven’t had any bad acne lately and it can cause the UC to get worse! Have a read of this:
“Not to be used in
- Allergy to the antibiotic lincomycin.
- Allergy to propylene glycol or cetostearyl alcohol.
- People with sensitive skin.
- People with a history of inflammatory bowel disease such as Crohn’s disease or ulcerative colitis.
- History of inflammation of the large intestine due to antibioitc treatment (antibiotic-associated colitis).
This medicine should not be used if you are allergic to any of its ingredients. Please inform your doctor or pharmacist if you have previously experienced such an allergy.
If you feel you have experienced an allergic reaction, stop using this medicine and inform your doctor or pharmacist immediately.”
My Dermotologist gave me that, and she knows I have UC, will be having words with her about that. I think I’ll ring the Pharmacy tomorrow and ask what I should do. Will go to bed late no doubt tonight, around 12am! Must get up early tomorrow! (4/10) (6/10)